Discussions that mention prozac

Depression board


hi there :wave:

i have wondered the same thing myself as i have been on ad's for 6 yrs. mostly prozac, but i too have tried all the ssri's and even some out of the ssri's. i am tapering off prozac VERY slowly. i heard if you go off these types cold turkey you can have really bad effects.. i would talk to your dr, and get a plan going on getting off of these slowly. that is my advice. but absolutely i agree with your thereory 100 %.

i know a lot of my depression comes from low self-esteem, and fear of abandonment, as i was adopted and deal with typical adoption issues. please keep me posted as to what you decide,and let me know how you are feeling. as for me... i was on 30 mgs of prozac and every month i am cutting it down by 5.. i am on 20 now.. take care :wave:
Have been faithfully taking my meds for 3-4 years even though in the middle of it, I did have thoughts of stopping it to see if it made any difference. However, my doc warned me that if I stopped, I might get worse and may have to start from square 1 again. So, I stuck with her instructions till she slowly reduce the dosage until termination of treatment. Have been off meds for 2 years.

When in severe depression, my meds did helped alot for the past years. But as my conditions improve, i have to look out for signs of relapse or periods of swings etc and cope with it in the best way possible. (That's why I'm still in therapy and sometimes I work with the Burns book as well)

Donna, maybe you should seek your doc's opinion as going off meds suddenly may have adverse effects. As for lovemyway, I know that tapering off prozac slowly is a long and trying process. I pray that everything goes well for you and you will be med-free soon.
Thanks for the feedback , everyone. Like I said , what do I have to lose ? Can always go back or try yet another med.
Since the latter 80's, have been on ( and I think this is the order - geeeeez, its been so long..) Lithium , Paxil, Zoloft, Luvox (UGH -I immediately went outside to my deck and threw up - then laid down the rest of the afternoon on the deck - I really thought I was freaking out and never took another ), Prozac ( zommmmbie time), Celexa , Lexapro ( huge appetite increase as well as sleeping), and now Celexa again .
Add some Wellbutrin along in there for smoking cessation and Xanax "as needed". Have I forgotten anything, hmmmm no.... I have not tried effexor and from what I read here, don't wanna go there. Cymbalta ? need to check it out and read ...
Xanax does help in times of anxiety but I am really really afraid of depending on it so I only take it when I can't stand the anxiety. I can go a week without taking any at all and then I might need a couple in one day. I always carry them - and knowing that helps alone..ya know?

Doctors have changed over the years too. Several have left our clinic cuz of internal goings on - they aren't treated well and all were fed up . I've had 3 primary care docs, one psychiatrist who instantly put me on zoloft , and two counselors . Now, on to the 4th doc cuz the last one has transferred just like the other two.

I gave each drug a good chance . Got side effects from each. Its interesting because when I got fed up with one of these drugs, I'd think of "helping myself" by fighting back , by exercising . I've noticed that if I work out in my house, I have a ton of energy for the day. I'll say -"just a half hour" and really , it makes a difference on how I feel the rest of the day. And I turn on the really upbeat music...

Last night on the news, there was a report that anti-depressants alone can relieve only about 50% of the symptoms of depression . Exercise does help them "work better". The report also said to only give children a.d.'s as a "last resort" in case anyone out there is thinking of giving these things to their kids. They're now doing studies on OTHER drugs effecting children . I mean, if they are bad for kids , they can't be all that great for us. ( I don't have kids, just commenting on what I heard for anyone out there that might be considering putting their youngins on a,d,'s)

If I commit myself to this exercise again, I might be able to function without this daily dopey , sleepy , detached state of mind. I noticed that when I've quit the exercise , I got worse again. And then asked for yet another med.

Gosh , I don't know. Just putting out the thoughts here . I 'm sorry I am ...
rambling.. I think though that I'm not really living just by taking these meds. I'm here, day in and day out but am tired of just feeling dopey / drugged . NO NO , would never abruptly stop taking Celexa. I'd wanna gradually ease off.
I"m getting ready to fight back -- oh, by the way, I've had the Burns book for years. I haven't read it lately but it couldn't hurt! Need to go to my "library "of books and re-read some of em! I also look at Dr Phil's show once in awhile and try to imagine what he'd say to me. Yep, I have HIS books too. His famous line "Is it working for you?". Uh, don't know about meds working for me anymore. Exercise gives me energy . And perhaps energy will help me win this awful fight. I"M JUST SO SICK OF MEDS!!!!

Thanks to all of you who commented. I consider it positive "energy". Now I shall get off this computer , get my water and workout clothes and proceed to the exercise area. YESSSSSS, I shall do that right now.. think positive, Donnabell. Just trying to think what the heck I can do to help myself. Gotta be more to life than taking these "miracle pills"(?). And eventually , maybe I can quit smoking as well. sigh.

Thanks again ya'll - its helpful to just write out thoughts sometimes and to have someone answer , thats a big lift too. I appreciate it...oh I forgot to add Buspar .